Tornadoes · United States · Texas · 2017

Unrated tornado, Dimmitt Muni Arpt to Dimmitt, Texas, April 14, 2017

From Dimmitt Muni Arpt to Dimmitt, this Unrated tornado ran 0.5 miles across Castro County on April 14, 2017, touching down at 7:45 PM CDT and reaching 10 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unratedthis tornado

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
Unrated
Date
April 14, 2017
Touchdown
7:45 PM CDT (00:45 UTC)
Lifted
7:47 PM CDT (00:47 UTC)
On the ground
2 minutes
Path length
0.5 miles (0.8 km)
Path width
10 yards (9 m)
Deaths
0
Injuries
0
County
Castro County
Touchdown point
34.600, -102.297
Lift-off point
34.602, -102.289
Record number
1704141845-01

The damage survey

66 damage points were recorded along this path by NWS LUB, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF3. The highest wind the damage implies is 146 mph.

  • Looking northeastward. Much of damaged material carried north and westward, while portion of garage wall collapsed to the west.
  • Wind entry at South facing garage, debris blown off to north. Picture taken looking to the east.
  • Looking east-northeast. Most of damage blown northward. Pickup truck blown into back of SUV was orginally parked behind the SUV.
  • Major damage on South side of home. Picture is looking north-northwestward. Most of debris was also blown toward the north.

Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.

What the Weather Service recorded

On the afternoon of the 14th, isolated thunderstorms developed along a dryline over far east-central New Mexico and moved into Parmer and Bailey Counties. Mixed layer CAPE reached values on the order of 3000 J/kg by late afternoon, with low level wind shear amplifying by early evening. One of these storms evolved into a slow moving supercell that persisted for almost nine hours and produced at least seven known tornadoes, including an exceptionally large EF-3 tornado near Dimmitt (Castro County) that damaged some homes and destroyed several structures. It is possible that satellite tornadoes accompanied the larger tornado at times, but no definitive evidence to this point was available. After remaining in Castro County for nearly four hours and producing flash flooding north and northwest of Dimmitt, the supercell storm finally accelerated southeast before dissipating over Motley County around 0100 CST on the 15th. A plethora of video evidence was available from numerous storm chasers observing this supercell.

A storm chaser observed a brief tornado a few miles north of Dimmitt. No damage was evident.

A storm chaser observed a brief rope tornado just north of State Highway 86 about six miles west of Dimmitt. No damage was reported.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

33 minutes of warning. NWS LUB issued a tornado warning for this county at 00:12 UTC, 33 minutes before the tornado touched down, in force until 00:45 UTC.

The county was under a severe thunderstorm watch, issued at 20:50 UTC and running to 03:00 UTC.

Issued (UTC)ExpiredProductOffice
20:50 UTC03:00 UTCSevere Thunderstorm WatchLUB
22:27 UTC23:15 UTCSevere Thunderstorm WarningLUB
23:00 UTC01:00 UTCFlood AdvisoryLUB
23:05 UTC23:30 UTCTornado WarningLUB
23:10 UTC00:00 UTCSevere Thunderstorm WarningLUB
23:29 UTC00:00 UTCTornado WarningLUB
23:42 UTC00:15 UTCTornado WarningLUB
23:59 UTC00:45 UTCSevere Thunderstorm WarningLUB
00:00 UTC03:00 UTCFlash Flood WarningLUB
00:12 UTC00:45 UTCTornado WarningLUB
00:41 UTC01:30 UTCSevere Thunderstorm WarningLUB
00:44 UTC01:15 UTCTornado WarningLUB
00:53 UTC01:15 UTCTornado WarningLUB
01:13 UTC01:45 UTCTornado WarningLUB
01:30 UTC02:00 UTCTornado WarningLUB
01:58 UTC02:30 UTCSevere Thunderstorm WarningLUB
02:29 UTC03:00 UTCSevere Thunderstorm WarningLUB
02:41 UTC04:45 UTCFlash Flood WarningLUB
02:55 UTC03:30 UTCSevere Thunderstorm WarningLUB
03:28 UTC04:00 UTCSevere Thunderstorm WarningLUB
03:40 UTC04:15 UTCSevere Thunderstorm WarningLUB
04:13 UTC04:45 UTCSevere Thunderstorm WarningLUB
04:30 UTC05:05 UTCSevere Thunderstorm WarningLUB
04:39 UTC10:30 UTCFlood WarningLUB

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 19:38 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before the tornado touched down at Apr 14, 6:36 PM CDT, 1 hour 9 minutes earlier.

Area forecast discussion, Apr 14, 6:36 PM CDT, 1 hour 9 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
636 PM CDT Fri Apr 14 2017

.AVIATION...
VFR conditions should persist through the evening but IFR is a
possibility toward sunrise on Saturday morning. A strong
thunderstorm located NW of KPVW should remain north of that
terminal. Winds may increase in a local zone of convergence to the
south and southeast of convective activity.

&&

.PREV DISCUSSION... /issued 604 PM CDT Fri Apr 14 2017/

UPDATE...
Minor update to raise PoPs significantly around and just
downstream of the current slow-moving severe thunderstorm over
western Castro County. Given the slow storm motion heavy/flooding
rains is also an increasing concern in addition to the severe
threat. The activity should gradually wane by mid-late evening as
it moves into an increasingly capped environment and the BL cools.

PREV DISCUSSION... /issued 301 PM CDT Fri Apr 14 2017/

SHORT TERM...
The Saturday afternoon setup will be similar to today's. We will
still be dealing with capping issues but farther to the east.
Convection will largely be conditional again. A very narrow swath of
uncapped air may exist just east of the dryline. The dryline will
mix farther to the east to somewhere around the I27/US87 corridor.
Areas east of the dryline will be stuck with low stratus for much of
the day until some clearing by mid afternoon initially limiting
instabilities and maximizing capping. Very strong instabilities will
exist east of the dryline with good low level shear. Large scale
forcing will be lacking again relying on dryline convergence to
initiate convection. A cold front will be moving through the Texas
Panhandle during the afternoon. This will maximize low level
convergence north of the area in the eastern Texas Panhandle.

LONG TERM...
Any isolated convection Saturday afternoon should quickly fade as
instability wanes and inhibition increases during the mid-late
evening hours. The first half of Easter should then start out on the
mild and quiet side. However a weak cold front/surface boundary is
progged to sag into the northern or central zones before stalling
out and this along with the attendant dryline south of the front and
perhaps weak upper support within modest west-southwest flow aloft
should spur scattered storm development during the afternoon and
evening hours. Good moisture/instability along with sufficient deep
layer shear along the front and east of the dryline could support
robust updrafts and the risk of severe weather. The front/boundary
should wash out on Monday, but we will hang on to a risk of isolated
afternoon/evening convection along and east of the dryline which
will likely be located near or east of the edge of the Caprock.

Beyond Monday brief low amplitude ridging aloft along with a further
eastward push to the afternoon dryline position should keep the CWA
dry Tuesday and Wednesday. After that it becomes less clear as a
storm system is expected to approach through the Great Basin before
closing off and emerging across the High Plains late week. A
northern CONUS shortwave trough is forecast to drop a backdoor cold
front into or through the FA on Thursday. Lift ahead of the
system will renew shower and storm chances along and north of the
boundary late Thursday or Thursday night. Beyond that all will
depend on the track of the upper low. The latest GFS and ECMWF
favor a track north of the CWA which would quickly dry slot the FA
and bring an end to storm chances /aside from perhaps a little
light wrap around moisture if the low isn't too far north per the
ECMWF/. If you are hoping for more widespread and long-duration
rainfall, the Canadian is the winner this afternoon stalling the
low to our west while sinking slowly southward from Friday through
the weekend. This would result in a cool and soggy weekend,
though at this point it looks like a very low probability outcome.
Time will tell, but for now have included 20-30 PoPs from late
Thursday through Friday.

Temperatures through most or all of the extended will reside on the
warm side of average with Tuesday and Wednesday likely the warmest
of the days when highs well into the 80s /perhaps a few lower 90s/
are expected.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

99/99/26
Hazardous weather outlook, Apr 14, 11:15 AM CDT, 8 hours 30 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
1115 AM CDT Fri Apr 14 2017

TXZ021>044-151615-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-
Floyd-Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-
Yoakum-Terry-Lynn-Garza-Kent-Stonewall-
1115 AM CDT Fri Apr 14 2017

This Hazardous Weather Outlook is for the South Plains...Rolling
Plains and the far Southern Texas Panhandle.

.DAY ONE...This Afternoon and Tonight

Isolated severe thunderstorms will be possible late this
afternoon into the early evening across the southwestern Texas
Panhandle and the western South Plains, generally along and west
of a Tulia to Tahoka line. The main severe threats will be hail up
to tennis ball size and winds up to 70 mph. Additionally, isolated
tornadoes will be possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Isolated late-day severe thunderstorms could affect areas east of
the Caprock escarpment on Saturday. A greater coverage of severe
storms is possible across a broader portion of the South Plains
area on Sunday afternoon and evening as a cold front enters the
region.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required this afternoon and evening.

In the hours before

Local storm report, Apr 14, 5:41 PM CDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
541 PM CDT FRI APR 14 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0532 PM     HAIL             9 N LAZBUDDIE           34.52N 102.61W
04/14/2017  M2.80 INCH       PARMER             TX   STORM CHASER

            TIME OF HAIL ESTIMATED.

&&

EVENT NUMBER LUB1700115

GDS
Local storm report, Apr 14, 6:09 PM CDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
609 PM CDT FRI APR 14 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TORNADO          6 NE LAZBUDDIE          34.45N 102.54W
04/14/2017                   PARMER             TX   STORM CHASER

            TORNADO OBSERVED BY STORM SPOTTER

&&

EVENT NUMBER LUB1700116

GDS
Local storm report, Apr 14, 6:31 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
631 PM CDT FRI APR 14 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 PM     TORNADO          8 W DIMMITT             34.55N 102.46W
04/14/2017                   CASTRO             TX   STORM CHASER

            MULTIVORTEX TORNADO OBSERVED ON LIVE SPOTTER FEED.

&&

EVENT NUMBER LUB1700117

GDS
Local storm report, Apr 14, 6:43 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
643 PM CDT FRI APR 14 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0642 PM     TORNADO          5 WSW DIMMITT           34.52N 102.40W
04/14/2017                   CASTRO             TX   BROADCAST MEDIA

            SEVERAL TORNADO TOUCHDOWNS STARTING AT 637 PM AND
            CONTINUING THROUGH THE TIME OF REPORT. POWER LINES DOWN.

&&

EVENT NUMBER LUB1700118

GDS
Local storm report, Apr 14, 7:00 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
700 PM CDT FRI APR 14 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0656 PM     TORNADO          3 W DIMMITT             34.55N 102.37W
04/14/2017                   CASTRO             TX   BROADCAST MEDIA

            VIDEO OF A LARGE TORNADO ONGOING ABOUT 3 MILES WEST OF
            DIMMITT. ONE OF MANY TORNADOES OVER THE PAST 20 MINUTES
            WITH THIS STORM.

&&

EVENT NUMBER LUB1700119

GDS
Local storm report, Apr 14, 7:20 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
720 PM CDT FRI APR 14 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0656 PM     TSTM WND DMG     3 WSW DIMMITT           34.53N 102.36W
04/14/2017                   CASTRO             TX   STORM CHASER

            8-10 POWER POLES SNAPPED OFF... POSSIBLY FROM AN
            EARLIER TORNADO. TIME OF DAMAGE IS ESTIMATED.

&&

EVENT NUMBER LUB1700120

GDS

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Amarillo Airport, TX (KAMA), 00:00Z

0.8 hours before the tornado, 88 km from the path. April 15, 2017.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2017-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 1782 joules per kilogram, CIN -74, lifted condensation level 1104 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2017-04-15The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 132 square meters per square second, 0 to 6 km bulk shear 28 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
1782 J/kg
Mixed-layer CIN
-74 J/kg
Surface CAPE
2230 J/kg
Mixed-layer LCL
1104 m above ground
0-6 km bulk shear
28 kt
0-1 km bulk shear
24 kt
0-1 km storm-relative helicity
132 m²/s²
0-3 km storm-relative helicity
243 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.1
0-3 km lapse rate
7.3 K/km

Open this sounding in Storm Lab

Amarillo Airport, TX (KAMA), 12:00Z

11.2 hours after it, 88 km from the path. April 15, 2017.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2017-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 661 joules per kilogram, CIN -358, lifted condensation level 1199 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2017-04-15The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 227 square meters per square second, 0 to 6 km bulk shear 24 knots.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
661 J/kg
Mixed-layer CIN
-358 J/kg
Surface CAPE
1140 J/kg
Mixed-layer LCL
1199 m above ground
0-6 km bulk shear
24 kt
0-1 km bulk shear
17 kt
0-1 km storm-relative helicity
227 m²/s²
0-3 km storm-relative helicity
282 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
5.0 K/km

Open this sounding in Storm Lab

The radar

The Amarillo radar (KAMA), 88 km away, was scanning. The volume nearest the touchdown began at 00:45 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
21:54 UTCHAIL 14 Ene BovinaParmer, TX
21:57 UTCHAIL 1.884 Ene BovinaParmer, TX
22:02 UTCHAIL 2.253 Ene BovinaParmer, TX
22:07 UTCHAIL 1.778 S FrionaParmer, TX
22:07 UTCHAIL 2.754 E BovinaParmer, TXHAIL KNOCK OUT THE WINDSHIELD OF THE POLICE CAR. TIME OF HAIL IS ESTIMATED.
22:14 UTCHAIL 2.758 S FrionaParmer, TXHAIL DESTROYED THE WINDSHIELD.
22:32 UTCHAIL 2.89 N LazbuddieParmer, TXTIME OF HAIL ESTIMATED.
23:05 UTCTORNADO6 Ne LazbuddieParmer, TXTORNADO OBSERVED BY STORM SPOTTER
23:27 UTCTORNADO8 W DimmittCastro, TXMULTIVORTEX TORNADO OBSERVED ON LIVE SPOTTER FEED.
23:30 UTCTSTM WND DMG10 Wsw DimmittCastro, TXPOWERPOLES DOWN ON FM 1524
23:42 UTCTORNADO5 Wsw DimmittCastro, TXSEVERAL TORNADO TOUCHDOWNS STARTING AT 637 PM AND CONTINUING THROUGH THE TIME OF REPORT. POWER LINES DOWN.
23:56 UTCTSTM WND DMG3 Wsw DimmittCastro, TX8-10 POWER POLES SNAPPED OFF... POSSIBLY FROM AN EARLIER TORNADO. TIME OF DAMAGE IS ESTIMATED.
23:56 UTCTORNADO3 W DimmittCastro, TXVIDEO OF A LARGE TORNADO ONGOING ABOUT 3 MILES WEST OF DIMMITT. ONE OF MANY TORNADOES OVER THE PAST 20 MINUTES WITH THIS STORM.
00:47 UTCTORNADO4 N DimmittCastro, TXBRIEF TORNADO OBSERVED BY STORM SPOTTER. LOCATION ESTIMATED BY RADAR.
00:50 UTCTSTM WND GST 602 Ne DimmittCastro, TXWEST TEXAS MESONET MEASURED A SOUTHERLY INFLOW WIND GUST TO 60 MPH.
01:04 UTCTORNADO6 W DimmittCastro, TXBRIEF ROPE TORNADO NOTED IN CHASER VIDEO FEED.
01:16 UTCTSTM WND DMG1 Nw DimmittCastro, TXPOWER POLE SNAPPED ABOUT 10 FEET ABOVE THE GROUND. THE TIME OF DAMAGE IS UNKNOWN.
01:39 UTCHAIL 1DimmittCastro, TXNICKEL TO QUARTER SIZE HAIL FALLING IN DIMMITT CURRENTLY.
02:20 UTCHAIL 2.81 N DimmittCastro, TX
02:25 UTCHAIL 2.751 N DimmittCastro, TX
02:55 UTCHAIL 1.75NazarethCastro, TX
03:35 UTCHAIL 1HartCastro, TX

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2017 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are

The other tornadoes of April 14, 2017

7 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
April 145:59 PM CDTUnratedParmer, TX3.150
April 146:19 PM CDTEF0Castro, TX0.425$9,000
April 146:27 PM CDTEF0Castro, TX1.950$30,000
April 145:33 PM MDTEF0De Baca, NM0.540
April 146:36 PM CDTEF3Castro, TX3.51,936$1.0 million
April 148:04 PM CDTUnratedCastro, TX0.110
April 1411:25 PM CDTUnratedSwisher, TX0.950

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.